Ampicillin Induced Oral Candidiasis: A Case Report

Published on:January 2019
Indian Journal of Pharmacy Practice, 2019; 12(1):56-58
Case Report | doi:10.5530/ijopp.12.1.13


Ampicillin Induced Oral Candidiasis: A Case Report


Authors and affiliation (s):

George Mathew Panachiyil, Tirin Babu, Juny Sebastian*, Mandyam Dhati Ravi

Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, Mysuru, Karnataka,INDIA.

Abstract:

A six year old boy presented to the outpatient department of the hospital with complaints of dysphagia since2 days. He was previously treated for nephrotic syndrome with hypertension and was on tablet prednisolone(40mg, once daily). From eight days prior to hospital admission, he was on injection ampicillin (500mg, threetimes daily) for respiratory tract infections. He was diagnosed as having oral candidiasis induced by the useof ampicillin. The oral candidiasis was managed with topical application of clotrimazole (1%) 3-4 times dailyfollowing the withdrawal of ampicillin. The following case presents an evidence that ampicillin in therapeutic dosecan be associated with oral thrush.

Key words: Ampicillin, Aminopenicillin, Oral Candidiasis, Thrush, Case Report.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 1967.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs